Random Dynamical Systems with Systematic Drift Competing with Heavy-Tailed Randomness

V. Belitsky, M.V. Menshikov, D. Petritis, M. Vachkovskaia

2016, v.22, Issue 4, 629-652


Motivated by the study of the time evolution of random dynamical systems arising in a vast variety of domains
--- ranging from physics to ecology --- we establish conditions for the occurrence of a non-trivial asymptotic behaviour for these systems in the absence of an ellipticity condition. More precisely, we classify these systems according to their type and --- in the recurrent case --- provide with sharp conditions quantifying the nature of recurrence by establishing which moments of passage times exist and which do not exist. The problem is tackled by mapping the random dynamical systems into Markov chains on $\BbR$ with heavy-tailed innovation and then using powerful methods stemming from Lyapunov functions to map the resulting Markov chains into positive semi-martingales.

Keywords: Markov chains, recurrence, heavy tails, moments of passage times, random dynamical systems.


Please log in or register to leave a comment

There are no comments yet